Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 10, 2016Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 10, 2016, 6:13 PM EDT for Coweta County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2016, 6:13 PM EDT (22:13 UTC)
Expired
Aug 10, 2016, 6:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 4 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS82 KFFC 102213
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT WED AUG 10 2016
 
GAZ053-054-102245-
COWETA GA-FAYETTE GA-
613 PM EDT WED AUG 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COWETA AND WESTERN
FAYETTE COUNTIES UNTIL 645 PM EDT...

AT 612 PM EDT...A STRONG SHOWER WAS OVER SENOIA...OR 12 MILES
SOUTHWEST OF FAYETTEVILLE...MOVING NORTHWEST AT 25 MPH.

  HAZARD...30 TO 40 MPH WIND AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND 
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO 
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY 
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS. 
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND 
           DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWNAN...PEACHTREE
CITY...TYRONE...SENOIA...SHARPSBURG...TURIN...HARALSON...
MADRAS...SANDY CREEK...STARRS MILL...THOMAS CROSSROADS AND
CANNONGATE.

LAT...LON 3344 8478 3350 8462 3350 8461 3351 8461
      3353 8455 3326 8448 3326 8450 3325 8450
      3322 8457
TIME...MOT...LOC 2212Z 154DEG 21KT 3329 8455 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:41 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 10, 3:41 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
341 PM EDT WED AUG 10 2016

.SHORT TERM /Tonight through Thursday Night/...

Very little change to overall pattern as low over northern Gulf of
Mexico continues to shift to the west northwest through the period.
Through the short term period, deep moisture will remain over the
area with PWATs around 2 inches.  Once again, broken to overcast
skies have kept afternoon temperatures in the upper 80s and lower
90s, and limited thunder across the area. Isolated chance for
thunder will continue into this evening, with the potential for
locally heavy rainfall with any thunderstorm that does develop.

As the low shifts westward to mouth of the Mississippi River by
tomorrow afternoon, high pressure at the surface and aloft will
slowly build into the area from the east.  Models still indicating
enough moisture during the day tomorrow that expect a repeat of
clouds early, with patchy showers across the area.  As more stable
air infiltrates the area by early evening, convection should
diminish with the loss of heating.  Guidance temperatures showing a
slight warming trend for afternoon highs with temperatures flirting
with 90 across portions of north GA.

Atwell

&&

.LONG TERM /Friday through Wednesday/...

Just minor adjustments made based on refresh of latest guidance
blend to fcst period. Overall consensus looks similar to previous
runs so not much deviation from before. Also just a few pop
adjustments here and there. Some question as to how far south the
late period front sags south but have gone at least high end
chance pops in the north for Wed and decreased some QPF due to
uncertainty. Previous discussion follows...

Baker

PREV DISCUSSION... /Issued 404 AM EDT WED AUG 10 2016/

LONG TERM /Thursday Night through Tuesday/...
As with the previous model runs, the latest solutions continue to
trend drier in the extended periods as broad Gulf low pressure
area shifts westward into the weekend. Even with best forcing to
the west, the air mass that persists over Georgia will continue to
have high PWs (2-2.25 inches) and conditional instability.
Therefore, have continued with largely chance pops through the
weekend to account for the scattered to numerous showers and
isolated thunder, even though QPF is relatively light.

By early next week focus shifts to approaching frontal boundary
that stalls just to the northwest of the CWA, extending from the
southern Mississippi Valley, through the Tennessee Valley, and
into the Mid Atlantic States. As the front slowly sags southward
and into north Georgia by mid week, finally start to see some
likely pops and higher QPF values across the far north Georgia
counties.

In total through day 7, QPF values are in the 1-1.5 inch range for
the majority of the CWA, with 1.75-2.25 inches across far north
Georgia due to the late period precip expected.

Although ample cloud cover is still expected, the decrease in
expected precip activity is translating into slightly higher
temperatures than previously forecast, particularly across middle
Georgia. Should see seasonal to slightly above seasonal
temperatures through the week.

31

&&

.AVIATION...
18Z Update...
Low VFR and MVFR cigs will become VFR after 00Z, before
diminishing to MVFR by morning. Do not expect widespread IFR
conditions but could see patchy IFR. Confidence is too low to
include at this time. Winds will remain out of the southeast at
5-10kts through the forecast period. periods of showers will
continue with thunder a possibility, but again to low to include
at TAF sites.

//ATL Confidence...18Z Update...
Medium to high confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  90  73  91 /  40  50  30  40
Atlanta         73  89  74  90 /  40  50  30  40
Blairsville     69  84  69  86 /  40  50  30  50
Cartersville    73  89  73  91 /  40  50  30  50
Columbus        74  89  74  91 /  40  50  30  40
Gainesville     72  88  73  89 /  40  50  30  40
Macon           73  91  73  92 /  40  50  30  40
Rome            73  90  73  92 /  40  50  20  50
Peachtree City  72  90  72  90 /  40  50  30  40
Vidalia         74  92  74  93 /  30  40  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....31/Baker
AVIATION...Atwell
Hazardous weather outlook, Aug 10, 5:48 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT WED AUG 10 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-112200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
548 PM EDT WED AUG 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING.

AN AREA OF LOW PRESSURE TO THE WEST WILL CONTINUE TO BRING
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS GEORGIA. LOCALLY
HEAVY RAIN IS POSSIBLE MAINLY IN THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE ABNORMALLY MOIST AND TROPICAL AIRMASS WILL REMAIN IN PLACE
THROUGH THE WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY.
SOME OF STORMS MAY PRODUCE VERY HEAVY RAINFALL AND COULD RESULT IN
MINOR FLOODING OF SMALLER CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 10, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT WED AUG 10 2016

GAZ053-054-102245-
COWETA GA-FAYETTE GA-
613 PM EDT WED AUG 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COWETA AND WESTERN
FAYETTE COUNTIES UNTIL 645 PM EDT...

AT 612 PM EDT...A STRONG SHOWER WAS OVER SENOIA...OR 12 MILES
SOUTHWEST OF FAYETTEVILLE...MOVING NORTHWEST AT 25 MPH.

  HAZARD...30 TO 40 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWNAN...PEACHTREE
CITY...TYRONE...SENOIA...SHARPSBURG...TURIN...HARALSON...
MADRAS...SANDY CREEK...STARRS MILL...THOMAS CROSSROADS AND
CANNONGATE.

LAT...LON 3344 8478 3350 8462 3350 8461 3351 8461
      3353 8455 3326 8448 3326 8450 3325 8450
      3322 8457
TIME...MOT...LOC 2212Z 154DEG 21KT 3329 8455

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.